Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Viral fever, giving meftal P suspension and paracetamol, body turns blue, shivering, reduced dosage of paracetamol. How to reduce fever?

Hello, My son is 13 months old, weighing 11.5kg . He was having viral fever 5 days back and was getting fever every 3 hrs. As per doctor prescription we can t give paracetamol (1.75 ml) every 3 hrs and so, we should give Maftal P suspension (5ml) (if fever is more than 102) and paracetamol alternatively. But we observed that fever that was coming 3 hrs later to giving meftal P suspension was coming with shivering , his body was turning blue and his condition was going pathatic. so we managed with reduced dosage of paracetamol rest of the day. He is fine now. I want to understand if Meftal P was not suiting him and so was the result? What we should do to reduce fever when it comes every 3 hrs which is normal in viral fever. Regards, Vandana
Asked On : Mon, 14 May 2012
Answers:  1 Views:  1085
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician 's  Response
Hi Vandana,

Thank you for your query.

Maftal P contains both mefenic acid and paracetamol and hence your doctor advised that paracetamol be given alternatively. I would suggest that you stick to only one drug either paracetamol or mefenic acid. In my practice I prefer to give only paracetamol and may give it even 3 hourly. In case the fever does not come down then you should resort to sponging with tap or luke warm water.

Anti-pyretic medicine just reduces the temperature for a short time and does not cure it. Once the cause of fever is eliminated the temperature starts reducing. Hence, we should first try to find the cause of the fever and manage it accordingly.

I hope I have answered your query to your satisfaction.

Wishing your son an early recovery.


Rajiv K Khandelwal
Answered: Fri, 14 Jun 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor